MAUDE Adverse Event Report: NOVA BIOMEDICAL CORPORATION STATSTRIP GLUCOSE HOSPITAL METER SYSTEM; BLOOD GLUCOSE MONITOR FOR NEAR-PATIENT TESTING

NOVA BIOMEDICAL CORPORATION STATSTRIP GLUCOSE HOSPITAL METER SYSTEM; BLOOD GLUCOSE MONITOR FOR NEAR-PATIENT TESTING
Catalog Number 54790
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Codes Hyperglycemia (1905); Peripheral Edema (4578)
Date of Event 08/21/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
(e1) the name of the initial reporter was not provided.Patient was given doses of vitagen (glucose) based on meter results.Patient aministerd vasopressor pitressin and adrenaline while in the er.Capillary sample testing is contraindicated for patients with compromised capillary blood flow.All samples tested on the statstrip glucose hospital meter system were capillary samples.Instruction for use manual: caution: capillary blood glucose testing may not be appropriate for persons with decreased peripheral blood flow, as it may not reflect the true physiological state.Examples include, but are not limited to, sever hypotension, shock, hyperosmolar-hyperglycemia (with or without ketosis) and severe dehydration.Information provided by the hospital indicates the patient condition was 'bad' when sent to the hospital."the doctor thinks the patient passed away not necessarily related to the glucose treatment".The customer complaint could not be confirmed nor replicated.The meter and test strips in question were not returned for evaluation.This is further supported by the confirmation from the hospital that the meter and glucose test strips passed all qc prior to and after the reported incident.The meter system remained in service at the facility.Retained statstrip test strips from the reported lot were test met the performance acceptance criteria for linearity controls and also for whole blood specimens.No discrepant results were observed.A dhr review was performed for the identfied meter and glucose strip lot.No abnormalities or concerns were observed.The dhr indicated the released product met all specifications.No further action is recommended at this time.Nova biomedical will continue to monitor for this or similar events.
 
Event or Problem Description
"the patient glucose tested as 12 mg/dl at 11:33.After giving the vitagen (glucose), a venous sample was drawn and run on the clinical analyzer.The result was tested as 881 mg/dl on clinical analyzer (11:59-12:32).While the results still keeps low as 13 mg/dl on statstrip glucose (test time: 12:14).The meter reports differently comparing to the lab system.".

Brand Name
STATSTRIP GLUCOSE HOSPITAL METER SYSTEM
Common Device Name
BLOOD GLUCOSE MONITOR FOR NEAR-PATIENT TESTING
Manufacturer (Section D)
NOVA BIOMEDICAL CORPORATION
200 prospect st
waltham MA 02454
Manufacturer (Section G)
NOVA BIOMEDICAL CORPORATION
200 prospect st
waltham MA 02454
Manufacturer Contact
rebecca figueira
39 manning rd
billerica, MA 01821
9784393638
MDR Report Key17980167
Report Number1219029-2023-00002
Device Sequence Number3430173
Product Code PZI
UDI-Device Identifier00385480547901
UDI-Public00385480547901
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K181043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/04/2024
Device Catalogue Number54790
Device Lot Number0322094309
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2023
Initial Report FDA Received Date10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/02/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown